Hashimoto's thyroiditis

Hello my name is Donna & I am a 56 year old female living with hashimoto's thyroiditis . I was diagnosed with hashimoto's in 1998 so a while ago and am currently taking 200 mcg's of levothyroxine have put on abot 50 lbs in all that time and do not like taking the drug .I went off the med 5 days ago to see what would happen & have lost 5 lbs.very confused about what to do now thanks

10 Replies

oldestnewest
  • Hi Donna.. it might be better to post this in the Thyroid forum. There are some wonderful people who give excellent advice and support. I really wouldn't stop taking your Levo. You are also best to post your most recent blood results with the ranges.

  • Hi Donna, I'm also Hashimoto's too, I'm taking 75:75/100 mcg alternate days, that is a high amount to be taking, I've been on Levo 20 years too, but never over 125mcg, perhaps you have an absorption or converting problems, but I would not stop taking it, it's very dangerous, I can only say after lots of reading about this condition, Hashimoto's is better off gluten free and cleaning eating, also check all levels of vitamins too, because if they are deficient they can give you similar symptoms, I have since lost weight getting these into place, 2 .5 stone in weight and back to my pre thyroid weight 22 years ago. Hope this helps you, also joined thyroid groups on Facebook too. Best wishes Julie

  • Which vitamins in particular have you benefited from?

  • Hi it's best to get tested first, but I was deficient in vitamin d so I take D3 & K2 also low end of range B12 so I now have injections, plus B complex, magnesium vitamin c and I take l-theanine to help me sleep.

  • Hi,I like your suggestion regarding the vitamin intake, however where do you buy l-theanine? I did buy melatonin spray(1-2 before going to bed-one to two mg of Melatonin) to help me sleep when I went on holidays abroad.

  • Viridian is the brand I get from my local health shop L-theanine with lemon balm, really relaxing helps me sleep.

  • you need to check your ferritin, folate, vitimin B12 and D all these need to be optimum levels for thyroid support / function along with levo.

  • Hi Donna... it is extremely unlikely that any weight loss is due to not taking thyroid meds for 5 days. Levothyroxine has an eight day half life so most of it is still in your body at this time. Also you would be more likely to gain weight and suffer harm from not taking it.

    More important is if you feel well.... then your weight loss is due to something else?? Good luck.

  • Hello Donna, I have Hashimoto's too, and so do quite a few members of the PAS forum. I would really recommend that you re-post your concerns on the Thyroid UK forum, which is another community on HealthUnlocked. They will be able to give you comprehensive advice on your situation.

  • So sorry that you I'm new to this posting

You may also like...